If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

side effects of Atenolol

Collapse

About the Author

Collapse

cynthiaG Find out more about cynthiaG
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • side effects of Atenolol

    can you get shortness of breath with an increased dose of atenolol?
    \"It is not length of life, but depth of life.\"

    Ralph Waldo Emerson

  • #2
    Re: side effects of Atenolol

    This may happen but I would also suggest you keep the weather in mind. On the east coast it has been a difficult few days regardless of what meds your on.
    Lisa
    Knowledge is power ... Stay informed!
    YOU can make a difference - all you have to do is try!

    Dx age 12 current age 46 and counting!
    lost: 5 family members to HCM (SCD, Stroke, CHF)
    Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
    Therapy - ICD (implanted 97, 01, 04 and 11, medication
    Currently not obstructed
    Complications - unnecessary pacemaker and stroke (unrelated to each other)

    Comment


    • #3
      Re: side effects of Atenolol

      thanks, Lisa. I couldn't stand it the past 3 days...really oppressive here. I was outside watering flowers and was in and out and my husband finally put the AC in the window..what a relief! Anyway, I had seen my new local cardiologist and of course, thought of a few questions after I left the office! He listened to my heart, had me bear down, stand up. I told him that since my atenolol increased, i've been more tired and sometimes a little out of breath but he didnt seem too concerned. I havent had any fluid, etc. since last November and have been off the lasix since mid May. He said that if he was looking at my recent echo from across the room, it wouldnt have stood out to him, but on the MRI it did show more clearly a little more thickness but no obstruction. I should have asked him why does he think I was getting the tachycardia but maybe he wouldn't have had an answer anyway. Maybe if I lost 30 lbs. I would feel better. I should start there. Just a little depressed with this. thanks for listening
      \"It is not length of life, but depth of life.\"

      Ralph Waldo Emerson

      Comment


      • #4
        Re: side effects of Atenolol

        Cynthia,

        Hang in there, i've been having a rough couple of days myself

        Even though i've had great results with the atenolol for several months now, this past week has just been terrible for me! I have absolutely no energy, i can feel my heart pounding in my chest again periodically, difficulty breathing, it's almost like it was before i even started taking the atenolol. But it's been a pretty busy couple of months too, and on top of everything i've been helping my sister's family move into their new house (and doing lots of things i'm not supposed to do, like heavy lifting). It's just that i've been feeling so good up until now it's been like i don't have HCM anymore. Unfortunately, i've been acting like it too. I think my heart is demanding a rest!

        I guess what i'm trying to say is, don't throw the atenolol away just yet. There are lots of reasons to have little temporary setbacks, that may have nothing to do with the meds. I myself am just now beginning to grasp the concept of 'there is no cure'. I was acting like i was, but boy was i wrong!

        Take care,

        Jim
        "Some days you're the dog... some days you're the hydrant."

        Comment


        • #5
          Re: side effects of Atenolol

          Jim,
          I can see by your postings that your understanding of the complete HCM process it far more advanced then when we first talked. I would like to focus on this for a minute but am not speaking 'just' to Jim..this is a general message to all readers.
          HCM is a complicated disease, it takes a great deal of time to fully understand the BIG HCM picture. Even those who are EXTREMELY bright (like many of you here!) will take a good deal of time to digest all of this information. PLEASE do not think you are going to understand this condition in a few days or weeks. I have spent nearly 8 years of rather intense study and pieces of the puzzle still get me sometimes!
          RE the weight loss issue - this has come up 2-3 times in the past few days - Let me say this: YES we should all do our best to stay at our ideal weight - the extra weight is not helping us, and yes it may be hurting us. These are life style changes that we must make for our overall well being.
          I would like to say I am at my ideal body weight...but I am not - Yes I could use to loose 15 pounds (and fit into a size 6 again ) But It is not easy...so I have set a limit for myself and I try to stay no more than 15 pounds over... If I gain a pound or two I quickly try to get it back off.
          Do what you can to get yourself into the best shape YOU can be in...it takes time! (I hope next yr to lower my range to 10 pounds...which is my way of saying I am attempting to loose 5 pounds over the next year - last year my goal was 20 pounds...which is my way of saying I lost 5 pounds last year. !)

          Slowly and surely wins the race.
          Lisa
          Knowledge is power ... Stay informed!
          YOU can make a difference - all you have to do is try!

          Dx age 12 current age 46 and counting!
          lost: 5 family members to HCM (SCD, Stroke, CHF)
          Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
          Therapy - ICD (implanted 97, 01, 04 and 11, medication
          Currently not obstructed
          Complications - unnecessary pacemaker and stroke (unrelated to each other)

          Comment


          • #6
            Re: side effects of Atenolol

            Hello all, I am a little over weight too, and I joined my local gym, lost 5 pounds, and I love it! I have more energy, and feel better, and yes, my cardioligist said it was ok to do this, both of them,lol. I take 250 mg. of atenolol, and I am tired all the time, but exercise does help.
            Hello, I`m Craig, I have H.O.C.M. and I`m making the most of my life with my daughter and my wife!!!

            Comment

            Today's Birthdays

            Collapse

            Working...
            X